Diagnosis

I'm totally confused have been seeing rheumy for past yr and last wk she staryed me on prednisole orally even though 6mths ago i was injected into the joint and the relieve was amazing. My bloods show pos ana, dla and pos lupus screen but also have autoimmune throid and struggled with rsd for yrs which as some of you may know is otherwisw known as crps (causes neuroligical pain). The past wk has been terrible since being on the steroids...

No sleep, exhausted, really bad headaches a feeling of extreme pressure in my head feeling of vertigo and my tinnitus is going mad!! Im just not sure if my pain is caused more through rsd as the rheumy initially told me that my blood readings could be like that because of the thyroid?? And what is the difference between having a positive lupus screen and lupus sle? I am stopping the sterouds today as im too scared of how they are making me feel....so confused...

HELP!!

10 Replies

oldestnewest
  • Can't stay here long now but you cannot just stop steroids, athough if only one week it may be ok but usually use must reduce gradually or v dangerous ! Call the hospital and report symptoms I had to do that at first and they never minded. Call Consultants secretary???

  • Sounds as though the dose is too high. Too much can give you pain and keep you awake...

    How much are you taking?

  • 20mg daily? Have had this dose before but only for 3day max headaches etc started on 5th day.......

  • Don't stop the steroids abruptly, your adrenal glands need time to start producing natural steroids. The symptoms do go away in the end but if you can't cope, tell your doctor and he/she will advise as to the best next step. Steroids give me terrible head pressure too, bad headaches and eye pain but only for a day or two here and there and in my case the benefits are worth it. We are all different, you might just be sensitive to them.

  • Thank you for your replies I phoned the rheumy but not there till wed and have tried to get through to go for best part of 5 hrs today to no avail, gave up feeling totally exhausted. Have not taken any today as the whole experience had completely freaked me out and when you have no support around you everything seems worse......Grrrrr :-((

  • Typo.....gp not go

  • Dont stop steroids abruptly. Gps are quite clued up on steroids as well so go and discuss it with them. Some initial side effects settle quite quickly.. Good luck. Steroids are a pest but important sometimes for management of our illness xx

  • Dawsden I have recently had the same issue but only on 10 mg which did nothing to alleviate any symptoms. I have had 40 mg and had no problems but this time wow nausea, migraines, foggy in head acid reflux, so I understand where you are coming from and yes I stopped them as it has now been 3 weeks and no response to my call about what was happening.

  • Oh my what a relieve i thought it was just me thanku so much for yr reply it means a lot. So what is the nxt step for you? Its so upsetting when they dont get back to you makes you feel very alone! Take care

  • They rang today and told me they don't want to prescribe anything until they see me in August as they are 'scared' about my reactions. I fail to see what will be different in August as they have no aftercare now. I am over it and just want to drop the whole thing now.

You may also like...